MAUDE Adverse Event Report: SYNCARDIA SYSTEMS, LLC SYNCARDIA COMPANION DRIVER CADDY; COMPANION CADDY

SYNCARDIA SYSTEMS, LLC SYNCARDIA COMPANION DRIVER CADDY; COMPANION CADDY
Catalog Number 397001-001
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
During routine evaluation, a syncardia technician reported the companion caddy failed incoming functional testing due to no voltage output.
 
Additional Manufacturer Narrative
The companion caddy will be evaluated and the results provided in a follow-up mdr.
 
Additional Manufacturer Narrative
Device history record (dhr) review confirmed that companion caddy s/n (b)(6) was serviced and passed all functional testing prior to being released to finished goods.Visual inspection of external and internal components found no abnormalities.Companion caddy failed functional testing for acceptance at incoming inspection due to out of specification voltages across connector pins.Additional testing included opening the caddy chassis to troubleshoot the voltage issue.The investigation found that the external power supply was not activating when plugged from a wall power source and observational testing found a broken piece of hardware that eventually separated completely from the main component.External power supply components are assembled at a different site so further testing into the integrity of the component is not available at this time.A known functional power supply was installed and the device functioned without issue with the replacement.Customer complaint could not be replicated.Failure investigation for this complaint confirmed the reported issue through functional testing.The specific customer complaint could not be replicated; the root cause of the out of specification voltage was determined to be a broken piece within the external power supply.Failure investigation identified no other test failures or damage that could have contributed to the complaint.Device was not in patient use at time of complaint.This issue will be monitored and trended as part of the customer complaint process.Syncardia has completed its evaluation and is closing this file.If new or additional information is received in the future, syncardia will file a follow-up mdr.
 
Event or Problem Description

Brand Name
SYNCARDIA COMPANION DRIVER CADDY
Common Device Name
COMPANION CADDY
Manufacturer (Section D)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer (Section G)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer Contact
aaron meier
1992 e silverlake road
tucson, AZ 85713
5205451234
MDR Report Key17191625
Report Number3003761017-2023-00090
Device Sequence Number15293684
Product Code LOZ
UDI-Device Identifier00858000003145
UDI-Public(01)00858000003145
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P030011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number397001-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2023
Supplement Date Received by Manufacturer06/12/2023
Initial Report FDA Received Date06/23/2023
Supplement Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown